zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Positive solutions for nonlinear discrete periodic boundary value problems. (English) Zbl 1197.39006

The article deals with the following boundary value problem

-Δ[p(t-1)Δu(t-1)]+q(t)u(t)=rg(t)f(u(t)),t[1,T] ,

where r is a positive parameter, T>2, fC(,), sf(s)>0 for s0 and there exist the limits

f 0 =lim |s|0 f(s) s,f =lim |s| f(s) s,

p,g:(0,) and q:[0,), q¬0, are T-periodic. The main result is the following:

The boundary value problem under consideration has two T-periodic solutions u + and u - , u + (t)>0 and u - (t)<0 for t(0,T), provided that either λ 1 /f <r<λ 1 /f 0 or λ 1 /f 0 <r<λ 1 /f , where λ 1 is the first eigenvalue of the linear eigenvalue problem

-Δ[p(t-1)Δu(t-1)]+q(t)u(t)=rg(t)u(t),t[1,T] ,

39A23Periodic solutions (difference equations)
39A12Discrete version of topics in analysis
34B15Nonlinear boundary value problems for ODE
34C25Periodic solutions of ODE
39A22Growth, boundedness, comparison of solutions (difference equations)
34L05General spectral theory for OD operators
[1]M.A. Krasnosel’skii, Positive solutions of operator equations. Translated from the Russian by Richard E. Flaherty, Groningen 1964 · Zbl 0121.10604
[2]Gustafson, G. B.; Schmitt, K.: Nonzero solutions of boundary value problems for second order ordinary and delay-differential equations, J. differential equations 12, 129-147 (1972) · Zbl 0227.34017 · doi:10.1016/0022-0396(72)90009-5
[3]Nussbaum, R. D.: Periodic solutions of some nonlinear, autonomous functional differential equations. II, J. differential equations 14, 360-394 (1973) · Zbl 0311.34087 · doi:10.1016/0022-0396(73)90053-3
[4]Atici, F. M.; Guseinov, G. Sh.: On the existence of positive solutions for nonlinear differential equations with periodic boundary conditions, J. comput. Appl. math. 132, No. 2, 341-356 (2001) · Zbl 0993.34022 · doi:10.1016/S0377-0427(00)00438-6
[5]Jiang, D.; Chu, J.; O’regan, D.; Agarwal, R.: Multiple positive solutions to superlinear periodic boundary value problems with repulsive singular forces, J. math. Anal. appl. 286, No. 2, 563-576 (2003) · Zbl 1042.34047 · doi:10.1016/S0022-247X(03)00493-1
[6]O’regan, D.; Wang, H.: Positive periodic solutions of systems of second order ordinary differential equations, Positivity 10, 285-298 (2006) · Zbl 1103.34027 · doi:10.1007/s11117-005-0021-2
[7]Torres, P.: Existence of one-signed periodic solutions of some second-order differential equations via a Krasnoselskii fixed point theorem, J. differential equations 190, No. 2, 643-662 (2003) · Zbl 1032.34040 · doi:10.1016/S0022-0396(02)00152-3
[8]Zhang, Z.; Wang, J.: Positive solutions to a second order three-point boundary value problem, J. math. Anal. appl. 285, No. 1, 237-249 (2003) · Zbl 1035.34011 · doi:10.1016/S0022-247X(03)00396-2
[9]Graef, J. R.: Lingju Kong, haiyan Wang, existence, multiplicity, and dependence on a parameter for a periodic boundary value problem, J. differential equations 245, No. 5, 1185-1197 (2008) · Zbl 1203.34028 · doi:10.1016/j.jde.2008.06.012
[10]Atici, F. M.; Guseinov, G. Sh.: Positive periodic solutions for nonlinear difference equations with periodic coefficients, J. math. Anal. appl. 232, 166-182 (1999) · Zbl 0923.39010 · doi:10.1006/jmaa.1998.6257
[11]Fonda, A.; Habets, P.: Periodic solutions of asymptotically positively homogeneous differential equations, J. differential equations 81, No. 1, 68-97 (1989) · Zbl 0692.34041 · doi:10.1016/0022-0396(89)90178-2
[12]Rachunková, I.; Tvrdý, M.; Vrkoč, I.: Existence of nonnegative and nonpositive solutions for second order periodic boundary value problems, J. differential equations 176, No. 2, 445-469 (2001) · Zbl 1004.34008 · doi:10.1006/jdeq.2000.3995
[13]Wang, Haiyan: Positive periodic solutions of functional differential equations, J. differential equations 202, No. 2, 354-366 (2004) · Zbl 1064.34052 · doi:10.1016/j.jde.2004.02.018
[14]Chu, J.; Torres, P. J.; Zhang, M.: Periodic solutions of second order non-autonomous singular dynamical systems, J. differential equations 239, No. 1, 196-212 (2007) · Zbl 1127.34023 · doi:10.1016/j.jde.2007.05.007
[15]Yu, J.; Guo, Z.: Multiplicity results for periodic solutions to delay differential equations via critical point theory, J. differential equations 218, No. 1, 15-35 (2005) · Zbl 1095.34043 · doi:10.1016/j.jde.2005.08.007
[16]Ding, Tongren; Zanolin, F.: Time-maps for the solvability of periodically perturbed nonlinear Duffing equations, Nonlinear anal. TMA 17, No. 7, 635-653 (1991) · Zbl 0777.34030 · doi:10.1016/0362-546X(91)90111-D
[17]Ma, Ruyun: Nonlinear discrete Sturm–Liouville problems at resonance, Nonlinear anal. 67, No. 11, 3050-3057 (2007) · Zbl 1129.39006 · doi:10.1016/j.na.2006.09.058
[18]Ma, Ruyun; Ma, Huili: Unbounded perturbations of nonlinear discrete periodic problem at resonance, Nonlinear anal. TMA 70, No. 7, 2602-2613 (2009) · Zbl 1166.39008 · doi:10.1016/j.na.2008.03.047
[19]Jr, J. R. Ward: Global bifurcation of periodic solutions to ordinary differential equations, J. differential equations 142, No. 1, 1-16 (1998) · Zbl 0903.34033 · doi:10.1006/jdeq.1997.3336
[20]Ma, R.: Bifurcation from infinity and multiple solutions for periodic boundary value problems, Nonlinear anal. 42, No. 1, 27-39 (2000) · Zbl 0966.34015 · doi:10.1016/S0362-546X(98)00327-7
[21]Zeidler, E.: Nonlinear functional analysis and its applications, (1986) · Zbl 0583.47050
[22]Rabinowitz, P. H.: Some global results for nonlinear eigenvalue problems, J. funct. Anal. 7, 487-513 (1971) · Zbl 0212.16504 · doi:10.1016/0022-1236(71)90030-9
[23]Wang, Yi; Shi, Yuming: Eigenvalues of second-order difference equations with periodic and antiperiodic boundary conditions, J. math. Anal. appl. 309, No. 1, 56-69 (2005) · Zbl 1083.39019 · doi:10.1016/j.jmaa.2004.12.010